I think my antidepressants have triggered hypomania episodes

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Dec 2007
Total Posts : 12
   Posted 12/13/2007 2:28 PM (GMT -6)   
I've been diagnosed with depression and aggression and been prescribed antidepressants Lexapro 10MG and Trazadone 50MG for my agression.  I've been taking them for a week but haven't been sleeping and I have lots of energy, racing thoughts and been very creative. Also I've been talking really fast and doing things w/o thinking which is kind of unusual for me.  Can somone tell me what's going on, could this mean the antidepressants triggered bipolar symptoms of hypomania??????
I edited your post due to Forum Rule #14
14. No SHOUTING.  Remember, using ALL CAPITAL LETTERS in posts is considered yelling and rude, plus it is difficult to read. 

Post Edited By Moderator (olivia of course) : 12/13/2007 3:17:49 PM (GMT-7)

Regular Member

Date Joined Dec 2007
Total Posts : 369
   Posted 12/13/2007 7:01 PM (GMT -6)   
Well it could be, in the sense that the antidepressant is taking away the depressing feelings...leaving the mania to be more noticeable. But also, only 10 mg. is a pretty low dose, maybe you need a different anti-anxiety drug to counteract the antidepressant.
"Nobody can go back and start a new beginning, but anyone can start today and make a new ending" ~ Maria Robinson

Veteran Member

Date Joined Feb 2003
Total Posts : 1432
   Posted 12/14/2007 9:45 AM (GMT -6)   
Hi again Trice,
I responded to a more recent post before I saw this one.
Have you already been diagnosed with bi-polar?  Is a psychiatrist prescribing the medications for you? If so, in my opinion I would think your doctor would prescribe a mood stabilizer for you.
In any event, you need to get into seeing your doctor as soon as possible for a medication adjustment before things get out of hand.
Let us know what the doctor says.


New Member

Date Joined Dec 2007
Total Posts : 12
   Posted 12/14/2007 9:55 AM (GMT -6)   
HI Sukay,

No i havent been diagnois with bipolar, but i have all the symptoms of someone who has bipolar. I went to see my psychiatrist on tuesday and i told him my symptoms as i was speaking to him i began to get really hyper and was talking extremely fast and could barely sit still. He told me to stop taking lexapro in the morning but continue to take trazodone before i go to sleep which is to help me sleep and contoll my anxiety but i still feel the same nothing has changed so im just really confused and dont know what to do

Veteran Member

Date Joined May 2007
Total Posts : 3715
   Posted 12/15/2007 1:13 PM (GMT -6)   
The other thing is to have a little patience, Trice, which I imagine is hard right now. Antidepressants don't work that fast. It takes weeks for their full anti-depressant effects to kick in. They certainly can trigger mania in bipolar disordered patients, but if you don't feel any change in a few days, call the doc again. Make sure he understands your concerns about being bipolar. Did he screen you for it?
Co-Moderator, Bipolar Forum

Bipolar II
It is a melancholy of mine own, compounded of many simples, extracted from many objects, and indeed the sundry contemplation of my travels, in which my often rumination wraps me in a most humorous sadness. -- William Shakespeare

New Member

Date Joined Dec 2007
Total Posts : 12
   Posted 12/15/2007 6:36 PM (GMT -6)   
no he hasnt screen me yet for bipolar disorder
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, October 27, 2016 11:43 PM (GMT -6)
There are a total of 2,713,255 posts in 299,174 threads.
View Active Threads

Who's Online
This forum has 153750 registered members. Please welcome our newest member, Riand1988.
257 Guest(s), 9 Registered Member(s) are currently online.  Details
Chask, THE HAPPY TURTLE, Scaredy Cat, Almost a 10, Riand1988, supapfunk, couchtater, multifacetedme, julymorning

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer